Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Had tick bites leading to bulls eye rash with cold symptoms. Noticed spots in thigh and feet. Have aplopecia. Is it early Lymes?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
I have had about 3 tick bites this past year, one leading to a bulls eye rash with cold symptoms....I did get treated by antibiotics then for 10 days...I live with doggies in Wisconsin in a heavily wooded area. I now notice some small areas of numb spots in my upper left thigh area and have really achy feet when I walk first thing in the morning which does clear up when I have shoes on a few minutes later. My mother had severe rheumatism and I have only the alopecia so far. Do you think it is early Lymes?
Posted Tue, 6 Aug 2013 in Infections
Answered by Dr. Shruti Rijhwani 32 minutes later
Dear sir ,

Thank you for posting your query on XXXXXXX .

Looking into the history you have given it is a very likely possibilty that you could be suffering from Lymes disease but since your mother had rheumatism and you too suffer from alopecia totalis a possibilty of rheumatic disease cannot be ruled out . Only on the history it will not be possible to label the exact cause , it needs evaluation and physical examination.

Joint pains can be a late manifestation also . I advise you to see a rheumatologist and get inflammatory markers like CRP , ESR etc , routine investigations like CBC , Urine r/m etc. to look for any evidence plus specialised tests like RF etc. if required . An ELISA test can be done to look for evidence of lymes disease . So , get yourself evaluated first because treatment of both disease is different .

Wish you good health .

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor